Treating acne at almost 40, what are my options other than Doryx, Adapelene, Epidural, or Aczone? I've tried them all!

I am 37 years old. My acne really started (again) 1 year ago. About 6 months ago my derm rx'd doryx. I've been taking it off and on since then. When I try to stop my skin goes crazy. I don't like the idea of taking antibiotics long-term. Any other suggestions? Who still has acne at almost 40? I also use adapelene and aczone...... What are my other options? How do I get to the core of what is causing the acne?

Doctor Answers 3

Treating acne at almost 40, what are my options other than Doryx, Adapelene, Epidural, or Aczone? I've tried them all!

Thanks for your query. You should go in for investigation to find out the root cause which could cause flare up of acne at this time which is most likely to be hormonal. So just treating your acne is not enough, you should visit an endocrinologist and the treatment started for the same as well. Along with that you can continue your acne medications accordingly and definitely this can be cured. Hope it helps.


All The Best


India Plastic Surgeon
4.9 out of 5 stars 161 reviews

Recalcitrant acne treatments

I love to use lasers for acne. The Excel V laser and Spectra QS laser seem to work well in my hands to help control acne. I also have used micro amounts of Botox to help acne as well.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 34 reviews

Acne late 30's early 40's female...

Thank you for your question.  Please discuss the use of Spironolactone with your Board Certified Dermatologist.  This is usually highly effective in female hormonal acne in this age range.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.